Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 7, NWS Corpus Christi, TX

April 22, 2025Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 22, 2025, 9:40 PM CDT for Webb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2025, 9:40 PM CDT (02:40 UTC)
Expired
Apr 22, 2025, 10:30 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1379 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:06 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 6:06 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
606 PM CDT Tue Apr 22 2025

...New AVIATION...

.SHORT TERM...
(Today through Wednesday Night)
Issued at 1218 PM CDT Tue Apr 22 2025

- Low (15-30%) rain chances today, and low to medium (20-40%)
  tonight and Wednesday.

A split flow pattern will dominate over the CONUS over the short-
term period with zonal mid-lvl flow over South Texas, periodically
interrupted by the passage of low-amplitude convectively-enhanced
shortwaves. At the surface, moderate SErly flow will prevail
through the period as the area remains to the east of weak
thermal/lee troughing over the southwest and to the west of high
pressure over the eastern US. Rain chances this afternoon will
largely be sea- breeze driven and focused over northern portions
of the area, with generally isolated thunderstorms capable of
locally heavy downpours and gusty winds (although not reaching
severe thresholds). Stratus should begin to thin out by mid-late
afternoon with highs ranging from the low to mid 80s near the
coast to the mid 90s near the Rio Grande Plains.

The main forecast concern tonight will be the potential for
thunderstorms, principally over far western portions of the area.
Convection developing this afternoon over the high terrain of
northern Mexico will gradually drift eastward towards the Rio
Grande Plains this evening. There is fairly good consensus among
the hi-res guidance that this activity will weaken by the time it
reaches our area, but there is still a low-medium chance of this
decaying convection reaching portions of primarily Webb county.
Otherwise a fairly warm night is expected with lows generally in
the 70s, and a stratus deck likely building in once again as
abundant low-lvl moisture moves into the area due to continued
SErly flow. Expect winds will be too strong for dense fog
formation, however, there is a low (~25%) chance of patchy fog
over more sheltered interior areas.

Wednesday will be similar to Tuesday as the moist SErly low-lvl flow
pattern persists. Consequently expect morning/early afternoon
stratus, followed by isolated- scattered convective development
over northern portions of the area along the sea-breeze. There is
a low chance of a morning MCS passing over northern areas, but
expect that this activity stays north of the area due to the
positioning of the best synoptic forcing (i.e. the UL jet right
exit region). High temperatures should be broadly similar to
today, although maybe a few degrees cooler in the Brush country.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1218 PM CDT Tue Apr 22 2025

Key Messages:

- Low chance for showers and thunderstorms across the Rio Grande
  Plains and northern Coastal Plains Thursday afternoon/evening.

- Above normal temperatures through at least early next week.

The mid-level pattern over much of the Southern Plains will start
out the long term period with quasi-zonal flow and a shortwave
traversing across our CWA Thursday into Friday. This will result in
a low (15-25%) chance for showers and thunderstorms over the Brush
Country through Thursday afternoon/evening. Otherwise, expecting
mostly dry conditions due to lack of moisture in the atmospheric
column. After that, the weather pattern will become more stable as
high pressure builds across the region through the weekend followed
by southwesterly flow aloft as the ridge axis shifts eastward.

Temperatures will be above normal throughout the period, especially
this weekend into next week. Daytime highs gradually rise, ranging
from the low 80s near the coast, 80s-90s inland up to near 100
degrees by Sunday, particularly in western locales. Overnight, lows
will show less variation, generally staying in the low to mid 70s
across the region.

Expect mostly cloudy skies to give way to partly cloudy conditions
this weekend accompanied by light onshore flow becoming breezy early
next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 602 PM CDT Tue Apr 22 2025

VFR conditions are expected to continue for the next few hours
with winds beginning to decrease within the next hour or two.
MVFR ceilings will creep into the forecast 04/06z across the
eastern sites and 08/10z across the western sites. Any low clouds
should lift by 15/17z returning all sites back to VFR as winds
increase once again with winds in the 20-28 knot range. There is a
low chance that a thunderstorm or two could move into the LRD and
COT area this evening from 01-05z.

&&

.MARINE...
Issued at 1218 PM CDT Tue Apr 22 2025

Generally gentle to moderate SErly winds will persist over the
next couple of days with a medium-period (~8 seconds) SErly swell
running around 4 ft. Showers and thunderstorms, if they occur,
should remain over land areas. Expect a generally Moderate
onshore breeze (BF 4) to persist over the waters through the
remainder of the week, leading to Small Craft exercise Caution
conditions. Onshore winds will increase early next week becoming
moderate to fresh (BF 4-5) with Small Craft Advisory conditions
developing over the bays and gulf waters.

&&

.FIRE WEATHER...
Issued at 1218 PM CDT Tue Apr 22 2025

No fire weather concerns are expected through the short-term
period as winds remain below criteria and RHs remain above
criteria. 20 ft winds and minimum RH values are not expected to
exceed elevated fire weather thresholds for the rest of the week,
although thresholds may be approached early next week. Energy
Release Component (ERC) values across most of the region - except
for Victoria and extreme southwestern Webb- are expected to stay
below the 50th percentile. Recent rainfall has certainly helped
alleviate concerns and no elevated fire conditions are expected at
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  84  71  85 /  10  10   0   0
Victoria          70  84  70  86 /  10  40  10  10
Laredo            72  92  73  90 /  40  10  20  20
Alice             71  88  70  89 /  20  20   0  10
Rockport          73  84  73  84 /  10  20   0   0
Cotulla           72  91  73  92 /  30  30  20  20
Kingsville        72  86  71  87 /  10  10   0   0
Navy Corpus       73  80  73  81 /  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...NC/91
LONG TERM....BF/80
AVIATION...JCP/84

In the hours before

Special weather statement, Apr 22, 8:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
857 PM CDT Tue Apr 22 2025

TXZ239-230230-
Webb TX-
857 PM CDT Tue Apr 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBB COUNTY THROUGH
930 PM CDT...

At 856 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chupadera Ranch Airport, or 30 miles southeast of El Indio, moving
north at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chupadera Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2820 9995 2803 10000 2803 10001 2807 10002
      2809 10005 2810 10005 2812 10007 2815 10009
      2816 10012 2817 10014 2817 10016 2819 10018
      2819 10021 2820 10021
TIME...MOT...LOC 0156Z 184DEG 12KT 2811 10010

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:57 PM CDTSpecial Weather StatementCRPDimmit33 min
Apr 22, 9:16 PM CDTSevere Thunderstorm WarningCRPWebb29 min
Apr 22, 10:31 PM CDTSpecial Weather StatementCRPDimmit44 min
Apr 22, 10:44 PM CDTFlash Flood WarningCRPWebb2 hr
Apr 22, 11:04 PM CDTSpecial Weather StatementCRPDimmit41 min
Apr 23, 4:16 AM CDTSpecial Weather StatementCRPMcMullen59 min
Apr 23, 5:14 AM CDTSpecial Weather StatementCRPLive Oak, McMullen46 min
Apr 23, 5:44 AM CDTSpecial Weather StatementCRPBee, Live Oak46 min
Apr 23, 7:15 AM CDTSpecial Weather StatementCRPAransas, Calhoun, Refugio30 min
Apr 23, 7:19 AM CDTSevere Thunderstorm Warning Considerable damage threatCRPAransas, Calhoun, Nueces, San Patricio41 min
Apr 23, 7:27 AM CDTSpecial Marine WarningCRP63 min
Apr 23, 8:01 AM CDTSpecial Weather StatementCRPAransas29 min
Apr 23, 8:22 AM CDTSpecial Marine WarningCRP16 min
Apr 23, 9:07 AM CDTSpecial Marine WarningCRP53 min
Apr 23, 9:51 AM CDTSpecial Marine WarningCRP54 min
Apr 23, 10:56 AM CDTSpecial Marine WarningCRP50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.